Format

Send to

Choose Destination
Pediatr Emerg Care. 1999 Jun;15(3):202-5.

Amitriptyline-associated seizures in a toddler with Munchausen-by-proxy.

Author information

1
Oregon Poison Center and Department of Emergency Medicine, Oregon Health Sciences University, Portland 97201-3098, USA. mullinmi@ohsu.edu

Abstract

We describe an unusual case of a toddler diagnosed with an idiopathic seizure disorder that later was proved to be caused by deliberate administration of amitriptyline by his custodian. In spite of seizures associated with widened electrocardiographic wave (QRS) and right axis deviation on the electrocardiogram (EKG), the correct diagnosis eluded clinicians through a series of hospital admissions. Unfortunately, clinicians are quite accustomed to the fact that patients previously diagnosed with epilepsy have seizures and may not investigate other causes of seizure. This allowed classic signs of cyclic antidepressant poisoning to go unrecognized.

[Indexed for MEDLINE]

Supplemental Content

Loading ...
Support Center